IVAN L. BENNETT JR., M.D.; DAVID F. JAMES, M.D.; ABNER GOLDEN, M.D.
In view of the fact that acidosis in phenol poisoning has received little attention in the literature, and because of the therapeutic importance of reversing this condition, report of such cases seems indicated. We have recently observed two patients with phenol poisoning in whom the most prominent systemic manifestation was acidosis and in whom a dramatic response was obtained with intravenous sodium bicarbonate.
Case 1. A 50 year old morphine addict was admitted to Grady Hospital on February 14, 1947, at 2:00 a.m., approximately 45 minutes after swallowing 2 ounces of liquefied phenol (88 per cent) with suicidal
Learn more about subscription options.
Register Now for a free account.
BENNETT IL, JAMES DF, GOLDEN A. SEVERE ACIDOSIS DUE TO PHENOL POISONING: REPORT OF TWO CASES(SEVERE ACIDOSIS DUE TO PHENOL POISONING: REPORT OF TWO CASES*). Ann Intern Med. 1950;32:324–327. doi: 10.7326/0003-4819-32-2-324
Download citation file:
Published: Ann Intern Med. 1950;32(2):324-327.
Emergency Medicine, Endocrine and Metabolism.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only